Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 4, NWS Tallahassee, FL

January 11, 2011

NWS Tallahassee, FL issued this small craft advisory at Jan 11, 2011, 2:59 PM EST. It took effect at Jan 11, 2011, 7:00 PM EST. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2011, 2:59 PM EST (19:59 UTC)
In effect from
Jan 11, 2011, 7:00 PM EST
Expired
Jan 13, 2011, 10:00 AM EST
In force
39 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WHUS72 KTAE 111959
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
259 PM EST TUE JAN 11 2011

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM EST THIS
EVENING THROUGH WEDNESDAY MORNING FOR ALL OF THE COASTAL 
WATERS...

.OVER THE COASTAL WATERS...OFFSHORE WINDS TEMPORARILY DECREASED
TO 10 TO 15 KNOTS EARLIER TODAY AS A WEAK RIDGE OF HIGH PRESSURE
REMAINS IN PLACE IN THE WAKE OF THE DEPARTING LOW. HOWEVER...THEY
ARE EXPECTED TO RAMP UP VERY QUICKLY BACK TO SMALL CRAFT ADVISORY
LEVELS THIS EVENING AS THE MUCH STRONGER ARCTIC HIGH PRESSURE
RIDGE APPROACHES FROM THE NORTHWEST. THEN...WINDS AND SEAS ARE
EXPECTED TO SLACKEN JUST A BIT ON WEDNESDAY BACK TO CAUTIONARY
LEVELS...BEFORE A NOCTURNAL SURGE BRINGS THEM BACK TO ADVISORY
CONDITIONS ON WEDNESDAY NIGHT INTO THURSDAY MORNING. THEREAFTER...
WINDS ARE EXPECTED TO GRADUALLY DECREASE FROM MODERATE TO LIGHT
LEVELS FROM LATER ON THURSDAY INTO THE UPCOMING WEEKEND.


GMZ730-750-755-765-770-775-120500-
/O.NEW.KTAE.SC.Y.0004.110112T0000Z-110112T1600Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
259 PM EST TUE JAN 11 2011

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM EST THIS
EVENING TO 11 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
11 AM EST WEDNESDAY. 

* WINDS: NORTH WIND 20 TO 25 KNOTS AND GUSTY.

* SEAS: 3 TO 5 FEET NEARSHORE AND 6 TO 8 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

17-GOULD
6 follow-up statements
885 
WHUS72 KTAE 120312
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1012 PM EST TUE JAN 11 2011

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT THROUGH WEDNESDAY
MORNING FOR ALL OF THE COASTAL WATERS...

.FRESH OFFSHORE WINDS WILL CONTINUE THROUGH THE OVERNIGHT PERIOD
AS HIGH PRESSURE BUILDS EAST OVER THE REGION. WINDS AND SEAS ARE
EXPECTED TO SLACKEN JUST A BIT ON WEDNESDAY BACK TO CAUTIONARY
LEVELS...BEFORE A NOCTURNAL SURGE BRINGS THEM BACK TO ADVISORY
CONDITIONS ON WEDNESDAY NIGHT INTO THURSDAY MORNING.
THEREAFTER...WINDS ARE EXPECTED TO GRADUALLY DECREASE FROM
MODERATE TO LIGHT LEVELS FROM LATER ON THURSDAY INTO THE UPCOMING
WEEKEND.

GMZ730-750-755-765-770-775-120930-
/O.CON.KTAE.SC.Y.0004.000000T0000Z-110112T1600Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1012 PM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY. 

* WINDS: NORTH WIND 20 TO 25 KNOTS AND GUSTY.

* SEAS: 3 TO 5 FEET NEARSHORE AND 5 TO 8 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
780 
WHUS72 KTAE 120837
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 AM EST WED JAN 12 2011

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT THROUGH WEDNESDAY
MORNING FOR ALL OF THE COASTAL WATERS...

.WINDS AND SEAS MAY BRIEFLY DROP BELOW ADVISORY LEVELS
THIS AFTERNOON. OTHERWISE...ADVISORY LEVEL WINDS AND SEAS ARE
EXPECTED TO CONTINUE ACROSS THE LOCAL WATERS THROUGH THURSDAY
MORNING. WINDS AND SEAS WILL GRADUALLY DECREASE BELOW HEADLINE
CRITERIA THURSDAY OR THURSDAY NIGHT AND REMAIN LOW THROUGH THE
UPCOMING WEEKEND.

GMZ730-750-755-765-770-775-121530-
/O.EXT.KTAE.SC.Y.0004.000000T0000Z-110113T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
337 AM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST
THURSDAY. 

* WINDS: NORTH WIND 20 TO 25 KNOTS AND GUSTY.

* SEAS: 4 TO 6 FEET NEARSHORE AND 6 TO 8 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

BARRY
063 
WHUS72 KTAE 121438
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
938 AM EST WED JAN 12 2011

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

.WINDS AND SEAS MAY DROP BELOW ADVISORY LEVELS FOR A VERY BRIEF
PERIOD IF AT ALL THIS AFTERNOON. OTHERWISE...ADVISORY LEVEL
OFFSHORE WINDS AND ROUGH SEAS ARE EXPECTED TO CONTINUE ACROSS THE
LOCAL WATERS THROUGH THURSDAY MORNING. WINDS AND SEAS WILL
GRADUALLY DECREASE BELOW HEADLINE CRITERIA ON THURSDAY OR THURSDAY
NIGHT...AND THEN REMAIN LOW THROUGH THE UPCOMING WEEKEND.


GMZ730-750-755-765-770-775-122200-
/O.CON.KTAE.SC.Y.0004.000000T0000Z-110113T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
938 AM EST WED JAN 12 2011

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY. 

* WINDS: NORTH WIND AROUND 20 KNOTS AND GUSTY.

* SEAS: 4 TO 6 FEET NEARSHORE AND 6 TO 8 FEET OFFSHORE SUBSIDING
  TO 3 TO 5 FEET NEARSHORE AND 5 TO 7 FEET OFFSHORE IN THE
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

17-GOULD
038 
WHUS72 KTAE 121849
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
149 PM EST WED JAN 12 2011

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

.AFTER TWO MORE PERIODS OF SMALL CRAFT ADVISORY CONDITIONS
TONIGHT INTO THURSDAY...WINDS SHOULD GRADUALLY DECREASE THEREAFTER
TO LIGHT TO MODERATE LEVELS FOR THE REMAINDER OF THE WEEK.
THEN...WINDS AND SEAS SHOULD BECOME QUITE LOW FOR THIS TIME OF
YEAR OVER THE UPCOMING WEEKEND...AS THE ONCE STRONG ARCTIC RIDGE
STEADILY WEAKENS AS IT SETTLES IN OVER THE COASTAL WATERS.

GMZ730-750-755-765-770-775-130500-
/O.CON.KTAE.SC.Y.0004.000000T0000Z-110113T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
149 PM EST WED JAN 12 2011

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY. 

* WINDS: NORTH WIND 20 TO 25 KNOTS TONIGHT...DECREASING TO AROUND
  20 KNOTS THURSDAY MORNING.

* SEAS: 3 TO 5 FEET NEARSHORE AND 5 TO 7 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

17-GOULD
494 
WHUS72 KTAE 130244
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
944 PM EST WED JAN 12 2011

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

.AFTER TWO MORE PERIODS OF SMALL CRAFT ADVISORY CONDITIONS
TONIGHT INTO THURSDAY...WINDS SHOULD GRADUALLY DECREASE
THEREAFTER TO LIGHT TO MODERATE LEVELS FOR THE REMAINDER OF THE
WEEK. THEN...WINDS AND SEAS SHOULD BECOME QUITE LOW FOR THIS TIME
OF YEAR OVER THE UPCOMING WEEKEND...AS THE ONCE STRONG ARCTIC
RIDGE STEADILY WEAKENS AS IT SETTLES IN OVER THE COASTAL WATERS.

GMZ730-750-755-765-770-775-131000-
/O.CON.KTAE.SC.Y.0004.000000T0000Z-110113T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
944 PM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...


* WINDS: NORTH WIND 20 TO 25 KNOTS TONIGHT...DECREASING TO AROUND
  20 KNOTS THURSDAY MORNING.

* SEAS: 3 TO 5 FEET NEARSHORE AND 5 TO 7 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
583 
WHUS72 KTAE 130812
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 AM EST THU JAN 13 2011

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TODAY ACROSS THE OFFSHORE WATERS...

.AFTER A BRIEF PERIOD OF SMALL CRAFT ADVISORY CONDITIONS OFFSHORE
THIS MORNING...WINDS SHOULD GRADUALLY DECREASE TO LIGHT TO
MODERATE LEVELS FOR THE REMAINDER OF THE WEEK AS HIGH PRESSURE
BUILDS OVER THE REGION. THEN...WINDS AND SEAS SHOULD BECOME QUITE
LOW FOR THIS TIME OF YEAR OVER THE UPCOMING WEEKEND...AS THE ONCE
STRONG ARCTIC RIDGE STEADILY WEAKENS AS IT SETTLES IN OVER THE
COASTAL WATERS. WINDS WILL BEGIN TO VEER AND INCREASE SUNDAY NIGHT
INTO MONDAY AS LOW PRESSURE MOVES EAST FROM THE SOUTHERN PLAINS.

GMZ730-750-755-765-130915-
/O.CAN.KTAE.SC.Y.0004.000000T0000Z-110113T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
312 AM EST THU JAN 13 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

OVERNIGHT OBSERVATIONS INDICATE THAT CONDITIONS HAVE DROPPED BELOW
SMALL CRAFT ADVISORY CRITERIA.

$$

GMZ770-775-131500-
/O.CON.KTAE.SC.Y.0004.000000T0000Z-110113T1500Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
312 AM EST THU JAN 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* WINDS: NORTH WIND AROUND 20 KNOTS DECREASING TO 15 TO 20 KNOTS
  BY MID MORNING. 

* SEAS: 4 TO 6 FEET DECREASING TO 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

BLOCK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 1:50 PM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Jan 11, 1:50 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EST TUE JAN 11 2011

...YET ANOTHER ARCTIC OUTBREAK IS ON THE WAY...

.SYNOPSIS AND SHORT TERM (REST OF TODAY THROUGH THURSDAY NIGHT)...
AS WAS MENTIONED IN THIS MORNING'S DISCUSSION...WE NARROWLY MISSED A
POTENTIALLY DANGEROUS FREEZING DRIZZLE EVENT OVERNIGHT AND EARLY
THIS MORNING...AS TEMPERATURES REMAINED 2 TO 5 DEGREES ABOVE
FREEZING IN MOST AREAS ACROSS THE CWA. HOWEVER...DUE TO THE VERY
STRONG 18 DEGREE TEMPERATURE INVERSION BELOW 940 MB (OR 2300 FT
ABOVE THE SFC)...THE LOW CLOUDS WITH AREAS OF LIGHT FOG AND DRIZZLE
HAVE BEEN VERY SLOW TO CLEAR THE REGION...EVEN AS THE SFC LOW
CONTINUES TO MOVE FURTHER AWAY FROM THE CWA...NOW HEADING UP THE
U.S. EASTERN SEABORD. HOWEVER...AS BLEAK AND DREARY AS IT HAS BEEN
DURING THE LAST COUPLE OF DAYS...CLEARING SKIES ARE ON THE WAY...BUT
THE PRICE TO PAY FOR MOSTLY SUNNY SKIES WILL BE YET ANOTHER ARCTIC
AIR MASS. A BUILDING 1045 MB SFC RIDGE LOCATED IN THE MIDDLE AND
UPPER PLAINS WILL BEGIN TO ACCELERATE SOUTH-SOUTHEASTWARD AND WILL
PUSH A DRY COLD FRONT THROUGH THE REGION FROM NW TO SE LATE THIS
AFTERNOON AND TONIGHT. THIS RIDGE WILL SCOUR OUT ALL OF THE LOW
LEVEL MOISTURE...AS GUSTY NW WINDS ADVECT COLDER AND MUCH DRIER AIR
INTO THE REGION. THIS WILL ALSO SET THE STAGE FOR A COLD NIGHT
ACROSS THE REGION TONIGHT...BUT EVEN THOUGH SOME OF THE NUMERICAL
GUIDANCE IS SUGGESTING A HARD FREEZE OVER PARTS OF THE AREA...THE
SFC WINDS ARE EXPECTED TO BE TOO STRONG TO ALLOW THIS TO OCCUR.
HOWEVER...A WIDESPREAD LIGHT FREEZE WITH VERY COLD WIND CHILLS
APPEARS VERY LIKELY...AND WILL ISSUE A WIND CHILL ADVISORY IF OUR
FCST APPARENT TEMPERATURES DROP BELOW 20 DEGREES.

WEDNESDAY AND THURSDAY ARE BOTH EXPECTED TO BE SUNNY BUT VERY CHILLY
DAYS...WITH HIGHS RANGING FROM THE UPPER 30S TO THE LOWER TO MID 40S
ACROSS THE REGION FROM NW TO SE. THEREFORE...WILL INCORPORATE SOME
OF THE RAW MODEL DATA INTO THIS FCST (ESPECIALLY THE NAM12)...AS IT
APPEARS TO HAVE A SLIGHTLY BETTER HANDLE ON THE SITUATION (A FEW
DEGREES COOLER ON HIGH TEMPS) THAN THE STANDARD AND BIAS CORRECTED
MOS. ALSO...WEDNESDAY IS EXPECTED TO BE THE COLDEST OF THE 2
DAYS...ESPECIALLY WHEN THE STRONGER WINDS ARE ACCOUNTED FOR IN THE
DAYTIME WIND CHILL READINGS...WHICH MAY NOT GET OUT OF THE MID 30S
IN SOME AREAS.

FOR WEDNESDAY AND THURSDAY NIGHTS...WIDESPREAD HARD FREEZES WITH LOW
TEMPERATURES IN THE LOWER TO MIDDLE 20S ARE STILL EXPECTED AS WINDS
BECOME VERY LIGHT...ESPECIALLY AWAY FROM THE IMMEDIATE COAST AND
WARMER URBAN AREAS SUCH AS DOWNTOWN TALLAHASSEE.

.LONG TERM...(FRI. THROUGH NEXT TUE.)...
THE BROAD UPPER TROUGH WILL REMAIN OVER THE LOCAL AREA THROUGH THE
END OF THE WORK WEEK WITH NEARLY ZONAL FLOW OVER THE WEEKEND
FOLLOWED BY WEAK RIDGING ON MONDAY. THE SURFACE RIDGE ASSOCIATED
WITH THE ARCTIC AIRMASS WILL BE CENTERED OVER THE SOUTHEAST U.S.
THROUGH SATURDAY AND THEN SLIDE EAST SUNDAY THROUGH THE END OF THE
EXTENDED PERIOD AS THE NEXT LOW PRESSURE SYSTEM AND COLD FRONT
DEVELOP ACROSS THE SOUTHERN PLAINS AND MOVE INTO THE LOWER
MISSISSIPPI VALLEY BY TUESDAY MORNING. THE GFS SHOWS A SURFACE LOW
TRACKING EASTWARD ALONG THE GULF COAST MONDAY AND MONDAY NIGHT
BEFORE LIFTING NORTHEASTWARD INTO THE CAROLINAS LATE TUESDAY. THIS
SCENARIO WOULD BRING WIDESPREAD RAINS TO THE LOCAL TRI-STATE ON
TUESDAY. SINCE THIS IS STILL A WEEK AWAY...CONFIDENCE IS LOW SO FOR
NOW WILL ONLY SHOW  LOWER END CHANCE POPS ON TUESDAY. MIN TEMPS BOTH
THURSDAY AND FRIDAY NIGHTS WILL BE NEAR HARD FREEZE CRITERIA.
OTHERWISE BOTH MIN AND MAX TEMPS WILL GRADUALLY WARM TO ABOVE
SEASONAL LEVELS BY EARLY NEXT WEEK.

&&

.MARINE...OVER THE COASTAL WATERS...OFFSHORE WINDS TEMPORARILY
DECREASED TO 10 TO 15 KNOTS EARLIER TODAY AS A WEAK RIDGE OF HIGH
PRESSURE REMAINS IN PLACE IN THE WAKE OF THE DEPARTING LOW.
HOWEVER...THEY ARE EXPECTED TO RAMP UP VERY QUICKLY BACK TO SMALL
CRAFT ADVISORY LEVELS THIS EVENING AS THE MUCH STRONGER ARCTIC HIGH
PRESSURE RIDGE APPROACHES FROM THE NORTHWEST. THEN...WINDS AND SEAS
ARE EXPECTED TO SLACKEN JUST A BIT ON WEDNESDAY BACK TO CAUTIONARY
LEVELS...BEFORE A NOCTURNAL SURGE BRINGS THEM BACK TO ADVISORY
CONDITIONS ON WEDNESDAY NIGHT INTO THURSDAY MORNING. THEREAFTER...
WINDS ARE EXPECTED TO GRADUALLY DECREASE FROM MODERATE TO LIGHT
LEVELS FROM LATER ON THURSDAY INTO THE UPCOMING WEEKEND.

&&

.AVIATION...LOW CIGS CONTINUE TO HANG TOUGH THIS AFTERNOON WITH IFR
TO LIFR CONDITIONS CONTINUING. A FEW BREAKS IN THE CLOUDS ARE
STARTING TO SHOW UP IN ALABAMA AND THE FINAL BACK EDGE OF THE CLOUDS
IS ENTERING MISSISSIPPI. EXPECT IFR CONDITIONS TO CONTINUE INTO THE
MID AFTERNOON HOURS WITH A GRADUAL IMPROVEMENT TO MVFR FROM WEST TO
EAST FROM LATE AFTERNOON THROUGH THE EARLY EVENING. VFR CONDITIONS
ARE EXPECTED AT ALL SITES STARTING AROUND 03 UTC.

&&

.FIRE WEATHER...ALTHOUGH A COOL DAY IS EXPECTED WEDNESDAY...VERY LOW
DEWPOINTS ARE EXPECTED TO ALLOW RELATIVE HUMIDITY VALUES TO MEET RED
FLAG CRITERIA ACROSS ALL OF OUR FLORIDA ZONES...SO A RED FLAG
WARNING HAS BEEN ISSUED FOR WEDNESDAY AFTERNOON. DRY CONDITIONS ARE
EXPECTED TO CONTINUE INTO THURSDAY ACROSS THE FLORIDA ZONES...SO A
WATCH HAS BEEN ISSUED FOR THURSDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   28  45  23  46  21 /   0   0   0   0   0
PANAMA CITY   30  46  27  45  26 /   0   0   0   0   0
DOTHAN        26  41  24  43  25 /   0   0   0   0   0
ALBANY        27  41  21  44  21 /   0   0   0   0   0
VALDOSTA      28  44  23  46  22 /   0   0   0   0   0
CROSS CITY    30  47  23  47  22 /   0   0   0   0   0
APALACHICOLA  32  46  27  46  27 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY
     ALL ZONES.

GA...WIND CHILL ADVISORY FROM 1 AM TO 10 AM EST WEDNESDAY ALL ZONES.

FL...WIND CHILL ADVISORY FROM 1 AM EST /MIDNIGHT CST/ TO 10 AM EST
     /9 AM CST/ WEDNESDAY ALL ZONES.

     RED FLAG WARNING WED AFTN ALL ZONES.
     FIRE WX WATCH THU AFTN ALL ZONES.

GM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 11 AM EST
     WEDNESDAY ALL LEGS.

&&

AVIATION/FIRE WX...DVD
PUBLIC/MARINE...GOULD
LONG TERM...BARRY
Hazardous weather outlook, Jan 11, 5:31 AM EST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
531 AM EST TUE JAN 11 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-121100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
531 AM EST TUE JAN 11 2011 /431 AM CST TUE JAN 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED TODAY. HOWEVER...AN ARCTIC AIR
MASS WILL ARRIVE BEHIND A DRY COLD FRONT BY THIS EVENING AND THIS
WILL BRING FREEZING TEMPERATURES TO ALL BUT THE IMMEDIATE COASTAL
AREAS TONIGHT. WHILE A HARD FREEZE IS NOT EXPECTED...WINDS AROUND
10 MPH WILL PRODUCE WIND CHILL READINGS FROM 16 TO 20 DEGREES
NORTH AND WEST OF A LINE FROM VALDOSTA TO TALLAHASSEE TO PANAMA
CITY. A WIND CHILL ADVISORY IS LIKELY IN THIS AREA. OFFSHORE WINDS
WILL ALSO KICK UP ONCE AGAIN OVER THE GULF OF MEXICO. EXERCISE
CAUTION CONDITIONS ARE EXPECTED NEARSHORE WITH SMALL CRAFT
ADVISORY CONDITIONS OFFSHORE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE FORECAST AREA WILL REMAIN IN THE GRIP OF THE ARCTIC AIR MASS
THROUGH FRIDAY MORNING. HARD FREEZES ARE EXPECTED EACH MORNING
FROM WEDNESDAY THROUGH SATURDAY. WIND CHILL READINGS WILL ALSO BE
LOW ENOUGH TO REACH ADVISORY CRITERIA ON THURSDAY MORNING WITH
MANY AREAS SEEING READINGS IN THE MID TEENS. CONDITIONS WILL
REMAIN HAZARDOUS OVER THE GULF WATERS DURING THIS PERIOD AS WELL
WITH CONDITIONS NOT DROPPING BELOW HEADLINE CRITERIA UNTIL
THURSDAY AFTERNOON. A GRADUAL MODERATING TREND IN TEMPERATURES
WILL COMMENCE THIS WEEKEND BENIGN CONDITIONS EXPECTED OVER THE
MARINE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 2:52 PM ESTWind Chill AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more19 hr

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.